MAUDE Adverse Event Report: OSCOR INC. VENOS OCCLUSION BALLOON CATHETER; CATHETER, FLOW DIRECTED

OSCOR INC. VENOS OCCLUSION BALLOON CATHETER; CATHETER, FLOW DIRECTED
Model Number V068010
Medical Device Problem Code Air Leak (1008)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 02/19/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device evaluation anticipated, but not yet begun.
 
Event or Problem Description
The customer reported while the balloon was in the target vein, it does not aspirate blood.But air came into the system.Did the event occur during surgery? - yes.Was the patient subjected to procedures which might have damaged the device? no.Did the event cause an adverse change in the patient's condition? no.
 
Additional Manufacturer Narrative
A review of device history record (dhr) was conducted and there were no manufacturing rejects or anomalies recorded in the dhr affecting released product.The released device passed all in-process and qa final inspection steps before shipping to the customer.A complaint review of the reported lot found no additional reports involving this lot number.One 6f venos occlusion balloon catheter with syringe from device kit was received back from the customer.There were no other accessories.No visible blood was found on the catheter.The balloon was received deflated and is snug around the catheter body.The rest of the catheter looks normal.No visual defects or deformities were detected.The balloon was inflated with 0.75 cc of air, using the 0.75 cc syringe returned with the product.The balloon was left inflated for 60 seconds and there were no signs of deflation.The balloon was submerged in water there was no sign of air leakage from the balloon.The balloon was then deflated without issue.Using a syringe in the lab, the through-lumen was flushed with water.Water successfully flushed through the system without issue.The catheter was submerged in a water bath.The through lumen was flushed with air to check for any leaks along the entire device including the hub area.No leaks were detected and air successfully exited the end of the system.The device appeared to function as intended.Returned device analysis reveals one 6f venos occlusion balloon catheter within manufacturing specifications.The reason for return cannot be confirmed.No manufacturing defects were found.A capa is not required as investigation findings did not identify a design, labeling or manufacturing non-conformity.The event will be re-evaluated if additional information becomes available.Oscor will continue to monitor this event type and risk.Per qa venos occlusion balloon catheter final assembly inspection procedure qa checks the balloons 100% for anomalies such as visual defects, leakage, inflation (keeping the balloon inflated for one full minute) and deflation.Per the same procedure, both a thru lumen leak test and an inflation lumen leak test are performed.For the thru lumen leak test, the entire catheter is placed within a distilled water bath and ensure that there are no leaks (in the hub, valve, or whole catheter).For the inflation lumen leak test, the entire catheter is placed within a distilled water bath, and the balloon is inflated ensuring that there are no leaks (in the balloon, hub, valve, or whole catheter).The instructions for use (ifu) informs the user to test the balloon integrity before use.The user is to fill the supplied syringe to its premeasured volume with co2, inflate the balloon, close the stopcock and ensure the balloon stays inflated for one minute, then deflate the balloon.During use, after the device is placed in the coronary sinus, the user is to aspirate the infusion lumen to remove any air, then attach the syringe containing the contrast solution or drug to the infusion lumen port and slowly inject the contrast solution through the infusion lumen.

Brand Name
VENOS OCCLUSION BALLOON CATHETER
Common Device Name
CATHETER, FLOW DIRECTED
Manufacturer (Section D)
OSCOR INC.
3816 de soto blvd.
palm harbor FL 34683
MDR Report Key7393243
Report Number1035166-2018-00021
Device Sequence Number1160568
Product Code DYG
UDI-Device Identifier00836559006923
UDI-Public00836559006923
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K081052
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,health pr
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/10/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date10/01/2020
Device Model NumberV068010
Device Catalogue NumberV068010
Device Lot NumberC1-13801
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/12/2018
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 03/05/2018
Supplement Date Received by Manufacturer05/02/2018
Initial Report FDA Received Date04/03/2018
Supplement Report FDA Received Date08/10/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1